Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 60, NWS Spokane, WA

August 10, 2006Benewah County, Shoshone County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Aug 10, 2006, 5:53 PM PDT for Benewah County, Shoshone County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 5:53 PM PDT (00:53 UTC)
Expired
Aug 10, 2006, 6:30 PM PDT
In force
37 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

Counties Benewah County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 111 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2242 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:44 PM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 10, 2:44 PM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
244 PM PDT THU AUG 10 2006

.SYNOPSIS...AN UPPER TROUGH WILL MOVE THROUGH THE REIGION BY
SATURDAY. WEAK HIGH PRESUURE MOVES IN FOR SUNDAY THROUGH
TUESDAY... AND THEN A BROAD TROF OF LOW PRESSURE IS EXPECTED FOR MID
WEEK.

&&

.DISCUSSION...
TONIGHT...ACTIVE AFTERNOON ACROSS THE FORECAST AREA WILL
TRANSITION INTO ACTIVE EVENING. AT 21Z CONVECTION WAS FIRING AHEAD
OF THE DISTINCT LINE OF ELEVATED CONVECTION THAT HAS SLOWLY
MEANDERED EAST OVER THE CWA TODAY. ADDITIONAL CONVECTION WAS
FIRING OVER NE OR AND N CNTRL WA. THROUGH THE EVENING AND TONIGHT
FOCUS WILL BE OVER EASTERN PORTIONS OF THE CWA AS ACTIVITY MAKES
ITS WAY IN THE LWS AREA AND THEN NORTH TO SHOSHONE COUNTY. EXPECT
THAT ACTIVITY NORTH AND EAST OF SPOKANE WILL CONTINUE TO PUSH EAST
AND OUT OF THE AREA BY 03Z. SMALL HAIL AND GUSTY WINDS ARE IN THE
FORECAST FOR ALL OF THIS ACTIVITY.

FRIDAY THROUGH SUNDAY...THE UPPER TROF TAKES MOST OF THE DAY TO
CLEAR THE AREA.. SO KEPT THE POSSIBILITY OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR THE HIGHER TERRAIN THROUGH 06Z.
BY FRIDAY NIGHT AND SATURDAY SUPPORT FOR ANY SHOWERS ENDS. TEMPS
WILL STAY NEAR SEASONAL NORMS. JL

SUNDAY NIGHT THROUGH THURSDAY...THE MODELS FOR THE LONG RANGE
PERIOD CONTINUE TO ADVERTISE COOLER WEATHER INFILTRATING THE CWA.
THE 500 MB SHORTWAVE TROUGH THAT COMES THROUGH THE AREA THIS
WEEKEND CLOSES OFF IN ITS BASE OFF THE CALIFORNIA COAST. YET
ANOTHER CLOSED LOW WITH GREAT VARIABILITY IN THE ENSEMBLE
SOLUTIONS AS TO HOW DEEP IT GETS...WHERE IT TRACKS...AND HOW MUCH
LIFT IS AHEAD OF IT...ALONG WITH HOW MUCH COOLER AIR IT DRAGS
SOUTHWARD TOWARD IT...IS IN THE OFFING. NOT ONLY THIS...BUT THE
GFS SOLUTION FROM THE 12Z RUN...WHICH WAS CONSISTENT WITH ITS 12Z
RUN FROM YESTERDAY BUT NO SOLUTIONS IN BETWEEN...SHOWS A MUCH MORE
POTENT SHORTWAVE CRUISING DOWN THE PACIFIC COAST OF CANADA FROM
THE GULF OF ALASKA...LOWERING HEIGHTS SIGNIFICANTLY OVER THE
FORECAST AREA...AND LIKELY DROPPING SNOW LEVELS SIGNIFICANTLY BY
MIDWEEK. WHILE THE 12Z GFS IS LIKELY OVERDONE WITH THE DEPTH OF
THIS FEATURE AND THE AMOUNT OF COOLING IN THE COLUMN...THE TREND
FOR INCREASED TROUGHINESS THROUGH MIDWEEK REMAINS IN THE
AGGREGATE. HAVE NOTCHED TEMPERATURES DOWNWARD MIDWEEK...LOWERED
SNOW ELEVATIONS TO AS LOW AS ABOUT 6500 FT IN THE CASCADES BY
WEDNESDAY...AND WOULD NOT BE SURPRISED IF THE VERY HIGHEST OF
ELEVATIONS ENDED UP SEEING THEIR FIRST SHOWER SHOWERS OF THE
SEASON IF THE MODELS CONTINUE TO ADVERTISE DEEP TROUGHING BY
WEDNESDAY. /FRIES

&&

.AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING OVER THE BASIN
AT 18Z ALONG THIN LINE OF MID LEVEL INSTABILITY. THESE STORMS
SHOULD PASS ACROSS THE SPOKANE AREA TAF SITES BY 23Z. ALSO EXPECT
THUNDERSTORMS TO DEVELOP OVER EASTERN OR BETWEEN 19Z AND 22Z AND
MOVE INTO THE LWS AREA AND THEN NE TO THE ID MT BORDER. SOME MVFR
CONDITIONS EXPECTED WITH THE THUNDERSTORMS... ALONG WITH THE
POSSIBILITY OF LOCAL WINDS TO 30 KTS. JL

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        53  78  55  81  56  84 /  30  20  10  10   0   0
COEUR DALENE  54  77  51  80  51  83 /  50  20  10  10   0   0
PULLMAN        51  77  49  79  49  84 /  50  10  10  10   0   0
LEWISTON       61  85  58  88  59  91 /  50  10  10  10   0   0
COLVILLE       56  78  51  82  47  85 /  60  30  20  10   0   0
SANDPOINT      54  75  51  80  48  83 /  60  40  20  10   0   0
KELLOGG        54  79  52  81  51  85 /  60  40  20  10   0   0
MOSES LAKE     55  82  53  85  56  88 /  10  10  10   0   0   0
WENATCHEE      58  83  60  86  61  88 /  10  10  10   0   0   0
OMAK           56  82  53  87  56  89 /  50  10  10  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 11 PM THURSDAY FOR NORTHERN PANHANDLE...
       COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL PANHANDLE
       MOUNTAINS.
WA...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR WASHINGTON PALOUSE...
       MOSES LAKE AREA...UPPER COLUMBIA BASIN...OKANOGAN HIGHLANDS...
       EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WATERVILLE
       PLATEAU.
     RED FLAG WARNING UNTIL 11 PM THURSDAY FOR SPOKANE AREA...NORTHEAST
       MOUNTAINS.
&&
Hazardous weather outlook, Aug 10, 1:57 PM PDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
157 PM PDT THU AUG 10 2006

IDZ001>004-WAZ033>038-042>044-112100-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...LEAVENWORTH...
MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
157 PM PDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
     NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
     PALOUSE...CENTRAL PANHANDLE MOUNTAINS...SPOKANE
     AREA...NORTHEAST MOUNTAINS
   RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
     WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA
     BASIN...OKANOGAN HIGHLANDS...EAST SLOPES NORTH
     CASCADES...OKANOGAN VALLEY...WATERVILLE PLATEAU

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PACIFIC WEATHER SYSTEM MOVING THROUGH THE AREA WILL BRING
THUNDERSTORMS THROUGH THIS EVENING. THESE THUNDERSTORMS COUPLED
WITH GUSTY WINDS AND LOW HUMDITIES HAVE PROMPTED THE ISSUANCE OF
A RED FLAG WARNING THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

IDZ026-027-WAZ031-032-041-112100-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WENATCHEE AREA-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...WENATCHEE
157 PM PDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 10, 2:21 PM PDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
221 PM PDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             8 NNW COOLIN            48.58N 116.91W
08/10/2006  E0.50 INCH       BONNER             ID   PUBLIC

            PRIEST LAKE GOLF COURSE

0144 PM     TSTM WND DMG     12 N COOLIN             48.65N 116.84W
08/10/2006                   BONNER             ID   PUBLIC

            TREES DOWN OVER ROAD NEAR NORTH END OF PRIEST LAKE

0144 PM     HAIL             5 NW COOLIN             48.53N 116.92W
08/10/2006  E0.88 INCH       BONNER             ID   PUBLIC

            REPORTED 5 SOUTH OF NORDMAN

0144 PM     HAIL             8 NNW COOLIN            48.58N 116.91W
08/10/2006  E0.75 INCH       BONNER             ID   PUBLIC

            NORDMAN NEAR PRIEST LAKE

0213 PM     HAIL             3 W NAPLES              48.57N 116.45W
08/10/2006  E0.88 INCH       BOUNDARY           ID   PUBLIC

&&

JCOTE
Local storm report, Aug 10, 2:54 PM PDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
254 PM PDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     BONNERS FERRY           48.69N 116.32W
08/10/2006                   BOUNDARY           ID   LAW ENFORCEMENT

            TREES DOWN

&&

JCOTE
Local storm report, Aug 10, 3:46 PM PDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
346 PM PDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             3 E ANATONE             46.13N 117.06W
08/10/2006  E0.75 INCH       ASOTIN             WA   PUBLIC

&&

KJ
Local storm report, Aug 10, 3:55 PM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
355 PM PDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             CABINET                 48.08N 116.07W
08/10/2006  E0.75 INCH       BONNER             ID   PUBLIC

&&

JCOTE

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 5:19 PM PDTSevere Thunderstorm WarningOTXShoshone46 min
Aug 10, 5:58 PM PDTSevere Thunderstorm WarningOTXKootenai39 min
Aug 10, 6:29 PM PDTSevere Thunderstorm WarningOTXShoshone33 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.